MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-18
Health Effect - Clinical Codes Intimal Dissection (1333); Angina (1710); Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.Per the xience alpine everolimus eluting coronary stent system instructions for use the device should be prepared by removing air from the system prior to insertion in the anatomy.Device preparation prior to use instructs the user to orientate the delivery system vertically and remove air from the system.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent use error as it is likely that as the sds was advanced resistance was met with the 75% stenosed anatomy resulting in the reported physical resistance.Preparation of the device inside the anatomy resulted in the reported inflation issue as the balloon was inflated with air.Furthermore, the air in the system combined with the mildly tortuous anatomy resulted in the inflation lumen being constricted leading to the reported deflation issue and subsequent difficulty removing as the balloon was removed partially inflated.The reported device issues likely contributed to the reported patient effects; however, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of dissection, angina and hypotension are listed in the xience alpine, everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a 75% stenosis in the proximal and mid circumflex (cx) artery.The lesions were pre-dilated with trek balloons.A xience alpine stent was successfully deployed in the mid cx.The 3.0x18mm xience alpine stent delivery system (sds) was advanced to the proximal lesion after multiple attempts.The sds was prepped inside the anatomy.The balloon was inflated to 10 atmospheres; however, under fluoroscopy the balloon was full of air.The balloon was unable to be deflated.Double negative was applied with the indeflator, but the balloon would not deflate.A syringe was used, negative pressure was pulled for 20 to 30 seconds, which partially deflated the balloon.The patient became hypotensive, heart rate dropped, and the patient experienced chest pain.Resistance was met with the deployed stent and the anatomy during retraction as the balloon was removed partially inflated and subsequently the left main dissected.The patient was taken for emergency coronary artery bypass graft surgery.The patient is stable and recovering.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The investigation determined the reported physical resistance appears to be related to circumstances of the procedure as it is likely that as the stent delivery system (sds) was advanced, resistance was met with the 75% stenosed anatomy.It is possible that during preparation an inadequate connection between the syringe/indeflator and sds resulted in the reported inflation issue as the balloon was inflated with air; however, this cannot be confirmed.The air in the system combined with the mildly tortuous anatomy likely resulted in the inflation lumen being constricted leading to the reported deflation issue and subsequent difficulty removing as the balloon was removed partially inflated.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Follow up information received stating that the device was not prepped inside the patient anatomy as initially reported.The device was prepped outside the anatomy per the instructions for use.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6757282
Report Number2024168-2017-06295
Device Sequence Number13793216
Product Code NIQ
UDI-Device Identifier08717648199356
UDI-Public08717648199356
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2019
Device Catalogue Number1125300-18
Device Lot Number6031461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;